Alert archive / West Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 11, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 16, 2010, 7:18 PM EDT for Raleigh County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2010, 7:18 PM EDT (23:18 UTC)
- Expired
- May 16, 2010, 9:22 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 85 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329
WGUS51 KRLX 162318
FFWRLX
WVC081-170315-
/O.NEW.KRLX.FF.W.0011.100516T2318Z-100517T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
718 PM EDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL RALEIGH COUNTY IN WEST VIRGINIA...
* UNTIL 1115 PM EDT
* AT 708 PM EDT...LOCAL EMERGENCY MANAGERS REPORTED WATER PROBLEMS
ON MULTIPLE ROADS NEAR BEAVER...AND HIGH WATERS AND MUDSLIDES ON
ROUTE 19. ADDITIONAL MODERATE TO HEAVY RAIN WILL MOVE OVER THE
SAME AREA AT LEAST THROUGH 10 PM. SMALL STREAMS AND CREEKS
WILL REMAIN HIGH OR OUT OF THEIR BANKS AT LEAST THROUGH 1115 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHADY
SPRING...DANIELS AND BEAVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3767 8116 3776 8118 3785 8109 3777 8108
3766 8102 3765 8103
$$
081 follow-up statement
630
WGUS71 KRLX 170122
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
922 PM EDT SUN MAY 16 2010
WVC081-170129-
/O.CAN.KRLX.FF.W.0011.000000T0000Z-100517T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH WV-
922 PM EDT SUN MAY 16 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL RALEIGH
COUNTY...
THE FLASH FLOOD WARNING HAS BEEN CANCELLED AS HEAVY RAIN HAS MOVED
OUT OF THE AREA AND IS NO LONGER EXPECTED FOR THE TIME BEING.
HOWEVER...EXCESS RUNOFF MAY ALLOW STREAMS AND CREEKS TO RISE A
LITTLE BEFORE THEY START TO RECEDE.
HEAVY RAIN IS LIKELY AGAIN MONDAY...COMMENCING BEFORE DAWN. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE AREA.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3767 8116 3776 8118 3785 8109 3777 8108
3766 8102 3765 8103
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 16, 6:24 PM EDT, 54 minutes earlier.
Area forecast discussion, May 16, 6:24 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT SUN MAY 16 2010
.SYNOPSIS...
LOW PRESSURE DEEPENS AND MOVES NORTHEAST THROUGH MID-WEEK. HIGH
PRESSURE BUILDS IN WEDNESDAY NIGHT INTO THURSDAY. ANOTHER LOW
PRESSURE SYSTEM WILL IMPACT THE AREA NEXT WEEKEND.
&&
.NEAR TERM /THROUGH MONDAY/...
UPDATED TO ADD POCAHONTAS TO THE FLASH FLOOD WATCH AS THIS LOOKS
LIKE A SE FLOW UPSLOPE EVENT AND FFG VALUES ARE UNDER AN INCH IN
PARTS OF THE COUNTY...SIMILAR TO VALUES IN WATCH COUNTIES TO THE S.
HEAVY PRECIPITATION AXIS ALREADY SETTING UP AND PERSISTENCE IS
FORECAST BY SOME OF THE SHORT TERM MODELS.
REST PREV...
LATEST WV IMAGERY SHOWS A DECENT SHORTWAVE WAS MOVING NORTHEAST
TOWARD THE REGION. IN RESPONSE TO THIS FEATURE...A LARGE AREA OF
SHOWERS AND THUNDERSTORMS IS MOVING ACROSS EASTERN KENTUCKY.
IN ADDITION...LATEST MODELS INDICATE LOW PRESSURE...ASSOCIATED WITH
THIS FEATURE...WILL DEEPEN AND MOVE NORTHEAST TOWARD THE REGION
THROUGH FRIDAY. THESE SAME MODELS...AS WELL AS THE HPC 6-HR QPF
FORECASTS...ALL SHOW MEASURABLE PRECIPITATION WILL OVERSPREAD THE
REGION. HAVE BUMPED UP POPS ACROSS MUCH OF THE AREA TONIGHT...WITH
THE HIGH POPS CONTINUING ON FRIDAY. BUT HAVE SHAVED THUNDERSTORM
CHANCES ACROSS THE NORTH AS NONE OF THE MODELS SHOW ANY
INSTABILITY OVER THAT AREA.
FEEL MUCH OF CWA COULD SEE SUBSTANTIAL RAINFALL THRU THIS PERIOD.
HOWEVER...PLAN TO LEAVE FFA AS IS FOR NOW. FLASH FLOOD GUIDANCE
NORTH OF WATCH AREA IS HIGHER...AND FEEL SUBSTANTIAL WATER
PROBLEMS SHOULD BE LIMITED TO WATCH AREA.
USED A BLEND OF MET/MAV AND LOCAL MOS NUMBERS FOR LOWS TONIGHT AND
HIGHS ON MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
THE NAM SHOWS CONSISTENCY FROM YESTERDAYS RUNS WITH THE
TIMING OF THE LOW LEVEL CIRCULATION ASSOCIATED WITH A MID LEVEL LOW
PRESSURE REACHING THE OH VALLEY BY TUE 00Z. THE GFS/SREF HAVE SLOWED
DOWN THEIR SOLUTIONS MERGING WITH THE NAM WITH THIS FEATURE AND
PROVIDING BETTER CONFIDENCE TO THE FORECAST. THE UKMET/GEM LOOK
LESS AMPLIFIED SHOWING AN OPEN WAVE IN THE MID LEVELS.
PREFERRED A BLEND OF NAM/GFS/SREF SOLUTIONS ON THEIR MID LEVEL
SYSTEM TRACK AND QPF FIELD. THIS SCENARIO BRING DEEP SOUTHWEST FLOW
MONDAY NIGHT CONTINUING WITH MOISTURE INFLUX UP TO H700 THRU 06Z
TUE. LOW PRESSURE SYSTEM BECOMES QUASI STATIONARY JUST NORTHWEST OF
THE CWA ON TUE...WITH A COLD FRONT SWEEPING THE AREA WITH MAINLY
RAIN SHOWERS...COOLER AIR BEHIND...AND POOR INSTABILITY IF ANY ON
TUE. THEREFORE...ADJUSTED CATEGORICAL POPS MON NIGHT...FOCUSING IN A
CONSENSUS MAX OF PCPN BY THE NAM/GFS ALONG AND WEST OF THE OH VALLEY
MON NIGHT AND TUESDAY. A SECOND MAX OF PCPN IS SUGGESTED BY THE
NAM...ALSO NOTICED ON THE SREF AND ECMWF RIDING ALONG THE EASTERN
MOUNTAINS ON TUESDAY. KEPT THUNDER OUT OF THE FORECAST THRU THE
PERIOD PER POOR INSTABILITY...HEATING...SHEAR EXPECTED.
WITH THESE EXPECTED CONDITIONS...PERIODS OF LIGHT TO MODERATE PCPN
COULD CONTINUE THRU MON NIGHT...TO PRODUCE ADDITIONAL WATER PROBLEMS
DEPENDING ON RAINFALL AMOUNTS AND LOCATION FROM MONDAY. LOW LYING
AND POOR DRAINAGE AREAS...AS WELL AS SMALL CREEKS WOULD BE THE MAJOR
CONCERNS.
LOW MID LEVEL SYSTEM FINALLY MOVES SLOWLY EAST TUE NIGHT AND
WEDNESDAY...DIMINISHING ITS INFLUENCE ON THE LOCAL WEATHER. HAVE
DECREASED POPS/WX FROM WEST TO EAST TUE NGT AND WED.
MINOR CHANGES MADE TO PREVIOUS TEMP FORECAST. INCREASED LOWS MON
NIGHT...GENERALLY IN THE MID TO UPPER 50S WEST...RANGING TO THE
LOWER 50S EASTERN MOUNTAINS AS THE SLOW MOVING LOW COULD KEEP
SOUTHWEST FLOW GOING THRU THE NIGHT...KEEPING ABUNDANT CLOUDS AND
MOISTURE. A SLIGHT COOLER TREND STILL EXPECTED AS A FRESHER AIR MASS
SLOWLY MOVES IN TUE WHILE THE LOW PRESSURE MOVES EAST THRU WED.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
UNSETTLED WEATHER CONTINUES IN THE EXTENDED AS ANOTHER LOW PRESSURE
SYSTEM MOVES NORTHEAST OUT OF THE CENTRAL PLAINS INTO THE REGION.
THIS WILL KEEP A CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE
FORECAST FOR MOST OF THE FORECAST AREA BEGINNING THURSDAY
NIGHT/EARLY FRIDAY THROUGH AT LEAST SUNDAY. BEST CHANCE FOR THUNDER
LOOKS TO BE FRIDAY...AS MODELS INDICATING NEGATIVELY TILTED TROUGH
MOVING THROUGH THE REGION...AND THUS...SEVERE WEATHER MAY BE
POSSIBLE. IN ADDITION...HEAVY RAIN CAN BE EXPECTED AT
TIMES...ESPECIALLY FRIDAY AND SATURDAY AS SW FLOW WILL PROVIDE A
GOOD MOISTURE FEED FROM THE GULF...WITH MODELS INDICATING PW VALUES
OF 1.4 TO 1.6 INCHES POSSIBLE. AS A RESULT...THIS SYSTEM WILL NEED
TO BE MONITORED FOR THE POTENTIAL OF FUTURE WATER ISSUES. LOW
PRESSURE WILL CONTINUE TO LINGER OVER THE REGION UNTIL LATE IN THE
PERIOD...BEFORE FINALLY MOVING OFF TO THE EAST.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
FLIGHT CONDITIONS...WHICH ARE CURRENTLY VFR/MVFR IN MOST
LOCATIONS...WILL DETERIORATE FROM THE SOUTHEAST DURING THE
AFTERNOON/EVENING HOURS...AS AN AREA OF SHOWERS AND THUNDERSTORMS
MOVES IN.
THE CHANCE OF THUNDERSTORMS SHOULD GENERALLY BE LIMITED TO THE
SOUTHERN MOUNTAINS AND SOUTHERN LOWLAND COUNTIES AFTER 03Z.
EXPECT MOST LOWLAND LOCATIONS WILL BE IFR BY 06 UTC. IFR/LIFR
CONDITIONS ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS AROUND THAT
SAME TIME.
SHOWERS ARE THEN EXPECTED TO CONTINUE INTO FRIDAY...WITH SOME
THUNDERSTORM CHANCES CONTINUING ACROSS THE SOUTH. THIS SHOULD
RESULT IN CONTINUED IFR CONDITIONS IN MANY LOCATIONS...AND SOME
LIFR CONDITIONS IN THE MOUNTAINS.
AFTER 00Z TUESDAY...
IFR CONDITIONS POSSIBLE MONDAY INTO TUESDAY IN SHOWERS AND
THUNDERSTORMS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR WVZ024>026-
033>036-046.
OH...NONE.
KY...NONE.
VA...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR VAZ003-004.
&&
SYNOPSIS...JSH/ARJ/SL
NEAR TERM...JSH/TRM
SHORT TERM...ARJ
LONG TERM...SL
AVIATION...JSHHazardous weather outlook, May 16, 6:16 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 616 PM EDT SUN MAY 16 2010 KYZ101>103-105-OHZ085>087-WVZ005>011-013>020-027>032-037>040-047- 172230- GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-RANDOLPH- 616 PM EDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...A SMALL PORTION OF SOUTHEAST OHIO AND MUCH OF THE WEST VIRGINIA LOWLANDS. .DAY ONE...TONIGHT. AN AREA OF LOW PRESSURE COULD BRING AN AREA OF MODERATE TO HEAVY RAINFALL TONIGHT. A FLOOD WATCH MAY BE NEEDED SHOULD CONFIDENCE INCREASE IN A FLOOD THREAT. THE PUBLIC IS ADVISED TO MONITOR THE FORECAST OVER THE NEXT COUPLE OF DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN AREA OF LOW PRESSURE COULD BRING AN AREA OF MODERATE TO HEAVY RAINFALL MONDAY. A FLOOD WATCH MAY BE NEEDED SHOULD CONFIDENCE INCREASE IN A FLOOD THREAT. THE PUBLIC IS ADVISED TO MONITOR THE FORECAST OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ024>026-033>036-046-172230- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE-POCAHONTAS- 616 PM EDT SUN MAY 16 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083-084-172230- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- 616 PM EDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Special weather statement, May 16, 4:28 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 428 PM EDT SUN MAY 16 2010 WVZ035-162130- RALEIGH WV- 428 PM EDT SUN MAY 16 2010 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RALEIGH COUNTY... AT 422 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF PINEVILLE...MOVING EAST AT 5 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR SOPHIA AROUND 455 PM...JOSEPHINE AROUND 500 PM...COAL CITY AROUND 510 PM...COAL CITY AROUND 515 PM AND SHADY SPRING AROUND 530 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATES ...I-64 NEAR BECKLEY BETWEEN MILE MARKERS 120 AND 131...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 32 AND 39. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, May 16, 4:34 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 434 PM EDT SUN MAY 16 2010 WVZ034-162100- WYOMING WV- 434 PM EDT SUN MAY 16 2010 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WYOMING COUNTY... AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PINEVILLE... MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR TWIN FALLS STATE PARK AROUND 455 PM AND MABEN AROUND 500 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, May 16, 5:39 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 539 PM EDT SUN MAY 16 2010 WVZ035-162230- RALEIGH WV- 539 PM EDT SUN MAY 16 2010 ...HEAVY RAINFALL AFFECTING CENTRAL RALEIGH COUNTY... AT 529 PM EDT...A STRONG THUNDERSTORM CONTINUE TO PRODUCE HEAVY RAIN OVER CENTRAL RALEIGH COUNTY...ABOUT 7 MILES SOUTH OF BECKLEY. THIS STORM IS NEARLY STATIONARY. RADAR ESTIMATES INDICATED THAT NEAR TWO INCHES OF RAIN HAVE FALLEN DURING THE LAST TWO HOURS. ADDITIONAL MODERATE RAIN IS EXPECTED THROUGH AT LEAST THRU 730 PM. THESE RAINS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...MUDSLIDES COULD OCCUR OVER AREAS OF STEEP TERRAIN. THIS STORM WILL BE NEAR DANIELS AROUND 630 PM. THIS WILL IMPACT THE FOLLOWING SMALL STREAMS... BEAVER CREEK...LITTLE BEAVER CREEK...AND PINEY CREEK IN CENTRAL RALEIGH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, May 16, 6:43 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 643 PM EDT SUN MAY 16 2010 WVZ046-047-162345- POCAHONTAS WV-RANDOLPH WV- 643 PM EDT SUN MAY 16 2010 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL POCAHONTAS AND SOUTH CENTRAL RANDOLPH COUNTIES... AT 634 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF MARLINTON...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND FLOODING OF SMALL STREAMS AND CREEKS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Local storm report, May 16, 7:17 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
717 PM EDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD BEAVER 37.74N 81.15W
05/16/2010 RALEIGH WV LAW ENFORCEMENT
MULTIPLE ROADS FLOODED THROUGHOUT TOWN.
&&
ARBLocal storm report, May 16, 7:18 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
718 PM EDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD BECKLEY 37.79N 81.19W
05/16/2010 RALEIGH WV LAW ENFORCEMENT
BASEMENTS WERE REPORTED FLOODED IN BECKLEY CITY LIMITS.
&&
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:45 AM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 69 hr |
| May 16, 6:09 PM EDT | Flash Flood Warning | RLX | Fayette | 4 hr |
| May 16, 6:30 PM EDT | Flash Flood Warning | RLX | Pocahontas, Randolph | 4 hr |
Nearby
Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.